Dr is stubborn. I need ammo.I can't sleep, racing mind, plus Ii have depression oon top of bipolar. Seroquel makes me groggy all day and hungry all day. Abilify, I had a loss of appetite, bu the bad side effects were out weighed the good. Joint pain, balance issues, lack of sleep, eye twitch... So I need other suggestions to take in with me when I go in to see him.
9 Aug 2011
My daughter has bipolar disorder and she takes cimbalta and another drug I can't remember the name of right now. She also was on depakote and lexapro. Click on the link on this site that says drugs a to z then in the menu click on drugs by condition, then type in bipolar and it will give you a list of drugs that are typically given for that condition and all of the info for each of the drugs. that way when you go to your doctor you can have the info you need to see which drug need and what the two of you can come up with. good luck and let me know how it goes.
9 Aug 2011
Hello tessie3958. There are several drugs that are prescribed for the bipolar person. They are precribed for the different phases of the bi-polar person. There is the person that might be flying on a high (manic) or down on a low. Then, there is the depressed bipolar person. All have various medications, in one form or a combination of, drugs to fight the different bi-polar symptons. Lithium is used alone, usually when a person is on a even, level, mood. Prozac is now also being prescribed for the depressed bi-polar person. Lithium and Prozac are two medications that have favourable results when used, in regards to side effects. If you are constantly racing inside of your mind, you might ask your doctor to prescribe you, an anti-psychotic, to ease your racing thoughts, such as stelazine or haldol. I suffer from depression, and except for Prozac, have also been on all of the above drugs. In place of prozac, I was on zoloft, an almost identical drug.
I was also once on seroquel, stopped it because at the time, it was a cost factor to me. I also put on weight because of seroquel. Heres hoping that some of what I mentioned might be of help to you. best wishes.
10 Aug 2011
Hi the serequel will make you sleepy and other bad side effects as well. In place of that try Cymbalta. I had no side effects. But some people get nausious from it the first couple of weeks but then it will go away. How many mg of abilify are u on I'm on 10, 5 in am 5 at bedtime. Abilify will make you gain weight not, loss of appetite, never heard that one. It might be from that serequel. I hope this helps.
13 Aug 2011
I had the same type of responses to seroquel and Abilify, so we went for the dreaded Zyprexa and I was even more hungry and gained 40 pounds in 2 months. So my Doc started me on the new Latuda which is marketed for schizophrenia, but it has been a miracle for me. It's been 3 weeks now and I seem to be feeling better each day with no noticable side effects, I also take prozac and klonopin. Good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking seroquel 200mg at night to sleep and I want to get off of it. I was prescribed the vistril 50mg and it is not nearly enough... I ...
4 answers • 13 Jan 2010
While on Seroquel (for several month), I began experiencing severe insomnia, sometimes getting 1 or 2 hours of sleep a night... and many,many nights, ...
9 answers • 11 Jul 2011
Taking serequel for sleep waking up with headaches and extreme anxiety?_
2 answers • 24 Oct 2011
... sleep. Has anyone else ever feel groggy waking up? I also zone out a lot like I don't know where I am. I'm there but I'm not ...
4 answers • 16 Aug 2015
I was taken off haloperidol and benztropine because of too many side effects I could not deal with. He put me on seroquel xr. 50mg. This medication I ...
3 answers • 19 Aug 2015